Jump to content
Important Survey - Please Participate ×

Anxiety and Hypochondria for 15 years


[Kr...]

Recommended Posts

Hello i am 54 yo male and have been taking valium 5mg twice per week (one on sunday and one on wednesday) for 10 yrs. This varies slightly but not much.

I have also been on Fluvoxamine 100mg daily for 14 yrs for my health anxiety.

I live alone and have 2 grown up children. For the last few months my skin has itched  burned and felt irritated. It feels like i am hugging fibreglass. It moves to all different parts of my body and is worse when i am sitting, especially chest and forearms. It feels like a deep itch/burn and not on the surface. Hardly notice it when i walk around. Have done a lot of repetitive weights and exercise throughout my life. Itch doesnt wake me at night. My doctor assumes it is my anxiety causing my symptoms.  I do admit that i ruminate and stress about my health but strangely for my age i am physically quite well. ..lifelong non smoker, social drinker.  Just wondering if i have reached some sort of tolerance withdrawal or the fact that i have no symptoms when asleep..is it all in my head? I feel like the symptoms make me anxious and not the other way around. A pinched nerve has crossed my mind as symptoms are worse when sitting.

Thank you.

Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  It is possible that you've developed tolerance to the valium, always a danger with benzos even if not taken every day.

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that.  One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Withdrawal Support Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

×
×
  • Create New...